MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE); FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE); FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTL45
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: please clarify, is this a warehouse ordering issue (ordered vstl45 but received vstl35 product insted) or was a vstl35 laparoscopic applicator found within a vstl45 product box (assembly manufacturing issue)? the product ordered vstl45 was delivered but inside of 4 separate vstl45 boxes was the wrong product.Vstl45 boxes were stocked with vstl35 tips.The following information was requested, but unavailable: are pictures available? what is the delivery / order number? can you please provide the invoice? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the account received an incorrect product.Outside the shipping label product code is for the laparoscopic dual flexible applicator 45cm, but the actual product they received is laparoscopic dual flexible applicator 35cm.Additional information was requested.No patient consequences was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number, h 3.Device evaluated by manufacturer? additional information: d 4.Expiration date, h 4.Device manufacture date, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions, h 6.Component code.H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the secondary box of the vstl45 product code with lot: 5881559 was returned.Upon evaluation of the packaging inside of the secondary box, the primary packaging of product code vstl35 with the re-label of lot: 5881559 was found inside.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device history review: a review of the device batch record was performed for raw materials, in-process and finished goods for lot number 5881559.Capa-03781 was opened.The devices met all raw materials, in-process and finished goods specifications upon release of the product.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE)
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
VIANT AS&O HOLDINGS INC.
45 lexington drive
laconia NH 03246
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22882684
Report Number2210968-2025-09720
Device Sequence Number15668781
Product Code MZM
UDI-Device Identifier10705031462724
UDI-Public(01)10705031462724(17)280331(10)5881559
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTL45
Device Lot Number5881559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown